toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Records Links
Author (up) Asenjo, F.A.; Mahajan, S.M. doi  openurl
  Title Diamagnetic field states in cosmological plasmas Type
  Year 2019 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 99 Issue 5 Pages 7 pp  
  Keywords  
  Abstract Using a generally covariant electrovortic (magnetofluid) formalism for relativistic plasmas, the dynamical evolution of a generalized vorticity (a combination of the magnetic and kinematic parts) is studied in a cosmological context. We derive macroscopic vorticity and magnetic field structures that can emerge in spatial equilibrium configurations of the relativistic plasma. These fields, however, evolve in time. These magnetic and velocity fields, self-consistently sustained in a plasma with arbitrary thermodynamics, constitute a diamagnetic state in the expanding universe. In particular, we explore a special class of magnetic and velocity field structures supported by a plasma in which the generalized vorticity vanishes. We derive a highly interesting characteristic of such “superconductor-like” fields in a cosmological plasmas in the radiation era in the early universe. In that case, the fields grow proportional to the scale factor, establishing a deep connection between the expanding universe and the primordial magnetic fields.  
  Address [Asenjo, Felipe A.] Univ Adolfo Ibanez, Fac Ingn & Ciencias, Santiago 7941169, Chile, Email: felipe.asenjo@uai.cl;  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0045 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000467737500016 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 999  
Permanent link to this record
 

 
Author (up) Bottcher, L.; Woolley-Meza, O.; Goles, E.; Helbing, D.; Herrmann, H.J. pdf  doi
openurl 
  Title Connectivity disruption sparks explosive epidemic spreading Type
  Year 2016 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 93 Issue 4 Pages 8 pp  
  Keywords  
  Abstract We investigate the spread of an infection or other malfunction of cascading nature when a system component can recover only if it remains reachable from a functioning central component. We consider the susceptible-infected-susceptible model, typical of mathematical epidemiology, on a network. Infection spreads from infected to healthy nodes, with the addition that infected nodes can only recover when they remain connected to a predefined central node, through a path that contains only healthy nodes. In this system, clusters of infected nodes will absorb their noninfected interior because no path exists between the central node and encapsulated nodes. This gives rise to the simultaneous infection of multiple nodes. Interestingly, the system converges to only one of two stationary states: either the whole population is healthy or it becomes completely infected. This simultaneous cluster infection can give rise to discontinuous jumps of different sizes in the number of failed nodes. Larger jumps emerge at lower infection rates. The network topology has an important effect on the nature of the transition: we observed hysteresis for networks with dominating local interactions. Our model shows how local spread can abruptly turn uncontrollable when it disrupts connectivity at a larger spatial scale.  
  Address [Bottcher, L.] ETH, Wolfgang Pauli Str 27, CH-8093 Zurich, Switzerland, Email: lucasb@ethz.ch  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0045 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000374962100010 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 615  
Permanent link to this record
 

 
Author (up) Domic, N.G.; Goles, E.; Rica, S. pdf  doi
openurl 
  Title Dynamics and complexity of the Schelling segregation model Type
  Year 2011 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 83 Issue 5 Pages 13 pp  
  Keywords  
  Abstract In this paper we consider the Schelling social segregation model for two different populations. In Schelling's model, segregation appears as a consequence of discrimination, measured by the local difference between two populations. For that, the model defines a tolerance criterion on the neighborhood of an individual, indicating wether the individual is able to move to a new place or not. Next, the model chooses which of the available unhappy individuals really moves. In our work, we study the patterns generated by the dynamical evolution of the Schelling model in terms of various parameters or the initial condition, such as the size of the neighborhood of an inhabitant, the tolerance, and the initial number of individuals. As a general rule we observe that segregation patterns minimize the interface of zones of different people. In this context we introduce an energy functional associated with the configuration which is a strictly decreasing function for the tolerant people case. Moreover, as far as we know, we are the first to notice that in the case of a non-strictly-decreasing energy functional, the system may segregate very efficiently.  
  Address [Goles Domic, Nicolas] Univ Tecn Federico Santa Maria, Dept Informat, Santiago, Chile  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 1539-3755 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000290725800001 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 146  
Permanent link to this record
 

 
Author (up) During, G.; Josserand, C.; Rica, S. pdf  doi
openurl 
  Title Self-similar formation of an inverse cascade in vibrating elastic plates Type
  Year 2015 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 91 Issue 5 Pages 10 pp  
  Keywords  
  Abstract The dynamics of random weakly nonlinear waves is studied in the framework of vibrating thin elastic plates. Although it has been previously predicted that no stationary inverse cascade of constant wave action flux could exist in the framework of wave turbulence for elastic plates, we present substantial evidence of the existence of a time-dependent inverse cascade, opening up the possibility of self-organization for a larger class of systems. This inverse cascade transports the spectral density of the amplitude of the waves from short up to large scales, increasing the distribution of long waves despite the short-wave fluctuations. This dynamics appears to be self-similar and possesses a power-law behavior in the short-wavelength limit which significantly differs from the exponent obtained via a Kolmogorov dimensional analysis argument. Finally, we show explicitly a tendency to build a long-wave coherent structure in finite time.  
  Address [Duering, Gustavo] Pontificia Univ Catolica Chile, Fac Fis, Santiago, Chile  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0045 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000354983600007 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 493  
Permanent link to this record
 

 
Author (up) Ekman, R.; Asenjo, F.A.; Zamanian, J. pdf  doi
openurl 
  Title Relativistic kinetic equation for spin-1/2 particles in the long-scale-length approximation Type
  Year 2017 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 96 Issue 2 Pages 8 pp  
  Keywords  
  Abstract In this paper, we derive a fully relativistic kinetic theory for spin-1/2 particles and its coupling to Maxwell's equations, valid in the long-scale-length limit, where the fields vary on a scale much longer than the localization of the particles; we work to first order in (h) over bar. Our starting point is a Foldy-Wouthuysen (FW) transformation, applicable to this regime, of the Dirac Hamiltonian. We derive the corresponding evolution equation for the Wigner quasidistribution in an external electromagnetic field. Using a Lagrangian method we find expressions for the charge and current densities, expressed as free and bound parts. It is furthermore found that the velocity is nontrivially related to the momentum variable, with the difference depending on the spin and the external electromagnetic fields. This fact that has previously been discussed as “hidden momentum” and is due to that the FW transformation maps pointlike particles to particle clouds for which the prescription of minimal coupling is incorrect, as they have multipole moments. We express energy and momentum conservation for the system of particles and the electromagnetic field, and discuss our results in the context of the Abraham-Minkowski dilemma.  
  Address [Ekman, R.; Zamanian, J.] Umea Univ, Dept Phys, SE-90187 Umea, Sweden  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0045 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000408118100012 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 759  
Permanent link to this record
 

 
Author (up) Reid, A.; Lechenault, F.; Rica, S.; Adda-Bedia, M. pdf  doi
openurl 
  Title Geometry and design of origami bellows with tunable response Type
  Year 2017 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 95 Issue 1 Pages 10 pp  
  Keywords  
  Abstract Origami folded cylinders (origami bellows) have found increasingly sophisticated applications in space flight and medicine. In spite of this interest, a general understanding of the mechanics of an origami folded cylinder has been elusive. With a newly developed set of geometrical tools, we have found an analytic solution for all possible cylindrical rigid-face states of both Miura-ori and triangular tessellations. Although an idealized bellows in both of these families may have two allowed rigid-face configurations over a well-defined region, the corresponding physical device, limited by nonzero material thickness and forced to balance hinge and plate-bending energy, often cannot stably maintain a stowed configuration. We have identified the parameters that control this emergent bistability, and we have demonstrated the ability to design and fabricate bellows with tunable deployability.  
  Address [Reid, Austin] North Carolina State Univ, Dept Phys, Raleigh, NC 27695 USA, Email: arreid3@ncsu.edu;  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0045 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000391864400002 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 688  
Permanent link to this record
 

 
Author (up) Urbina, F.; Rica, S. pdf  doi
openurl 
  Title Master equation approach to reversible and conservative discrete systems Type
  Year 2016 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 94 Issue 6 Pages 9 pp  
  Keywords  
  Abstract A master equation approach is applied to a reversible and conservative cellular automaton model (Q2R). The Q2R model is a dynamical variation of the Ising model for ferromagnetism that possesses quite a rich and complex dynamics. The configuration space is composed of a huge number of cycles with exponentially long periods. Following Nicolis and Nicolis [G. Nicolis and C. Nicolis, Phys. Rev. A 38, 427 (1988)], a coarse-graining approach is applied to the time series of the total magnetization, leading to a master equation that governs the macroscopic irreversible dynamics of the Q2R automata. The methodology is replicated for various lattice sizes. In the case of small systems, we show that the master equation leads to a tractable probability transfer matrix of moderate size, which provides a master equation for a coarse-grained probability distribution. The method is validated and some explicit examples are discussed.  
  Address [Urbina, Felipe] Univ Adolfo Ibanez, Fac Ingn & Ciencias, Ave Diagonal Torres 2640, Santiago, Chile  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0045 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000391019100003 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 686  
Permanent link to this record
 

 
Author (up) Vieira, AP.; Goles, E.; Herrmann, HJ. doi  openurl
  Title Phase transitions in a conservative game of life Type
  Year 2021 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 103 Issue 1 Pages 012132  
  Keywords SELF-ORGANIZED CRITICALITY; DYNAMICS  
  Abstract We investigate the dynamics of a conservative version of Conway's Game of Life, in which a pair consisting of a dead and a living cell can switch their states following Conway's rules but only by swapping their positions, irrespective of their mutual distance. Our study is based on square-lattice simulations as well as a mean-field calculation. As the density of dead cells is increased, we identify a discontinuous phase transition between an inactive phase, in which the dynamics freezes after a finite time, and an active phase, in which the dynamics persists indefinitely in the thermodynamic limit. Further increasing the density of dead cells leads the system back to an inactive phase via a second transition, which is continuous on the square lattice but discontinuous in the mean-field limit.  
  Address  
  Corporate Author Thesis  
  Publisher Place of Publication Editor  
  Language Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0045 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000612142000001 Approved  
  Call Number UAI @ alexi.delcanto @ Serial 1344  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records: